Thunderstorm Wind, Pasquotank
- When
- April 26, 3:41 PM EST
- Where
- Pasquotank County, (Ecg)elizabeth City
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 36.300, -76.250
Wind gust of 54 knots (62 mph) measured at ECG.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Apr 26, 2:15 PM EST, 1 hour 26 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 315 PM EDT SAT APR 26 2003 LATEST RDR LOOP SHOWING BROKEN LINE OF TSRAS NOW MOVING ENE INTO OUR NE NC CNTIES. THIS AREA WILL CONTINUE ENE THRU NE NC AND EXTRM SE VA DURING THE NEXT COUPLE OF HRS...WITH LARGE HAIL THE MAIN THREAT IN THIS REGION. OTHRWISE...COLD FRNT/UPR LVL TROF PUSHES ACRS FA THIS EVENG/ERLY TNGT WITH SCTD SHRAS...ISLTD TSRA ELSEWHERE. FRNT PUSHES OUT TO SEA SUN MORNG...WITH SFC HI PRES BLDG IN THE REST OF THE DAY. BECMG SNY AND SEASONABLY WRM...ESPLY INLAND/PIEDMONT WITH MAXES RANGING FM UPR 60S TO MID 70S. WRM/MSTLY SNY CONDITIONS THEN EXPECTED FOR MON AND TUE...AS HI PRES OVR FA GRADUALLY MOVES OFF THE MID ATLC CST. MAXES 75 TO 80 MON AND UPR 70S TO LWR 80S TUE. AT THIS TIME...IT LUKS AS IF BACKDOOR FRNT WILL DROP INTO REGION FOR TUE NGT THRU WED...THEN LIFTS N OF THE AREA FOR THU INTO FRI. WILL HAVE CHC OF -SHRAS LATE TUE NGT THRU WED MORNG...OTHRWISE MSTLY CLDY. GOING PRTLY CLDY THU THRU SAT. MAY BE ANOTHER COLD FRNT FM NW LATE FRI INTO SAT. BUT...WILL KEEP IT DRY FOR NOW. FCSTID = 32 SBY 51 70 45 78 / 50 10 10 10 OXB 50 63 47 73 / 50 10 10 10 ECG 56 69 50 77 / 70 10 10 10 ORF 56 66 51 76 / 70 10 10 10 PHF 55 72 49 78 / 70 10 10 10 AKQ 54 74 47 79 / 70 10 10 10 RIC 52 74 46 80 / 50 10 10 10 FVX 51 75 45 80 / 50 10 10 10 .AKQ... .MD...SCA CSTL WTRS FM FENWICK ISL TO CHINCOTEAGUE. .NC...SVR TSTM WATCH UNTIL 5 PM FOR NCZ012>017-030>032-102. .VA...SVR TSTM WATCH UNTIL 5 PM FOR VAZ087>098. SCA CSTL WTRS FM CHINCOTEAGUE TO CAPE CHARLES LGT. GINGRICH
MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-261600- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 530 AM EDT SAT APR 26 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN VIRGINIA... NORTHEAST NORTH CAROLINA AND THE LOWER MARYLAND EASTERN SHORE. .DAY ONE...TODAY SHOWERS AND THUNDERSTORMS ARE LIKELY ACROSS THE AREA TODAY. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE. LARGE HAIL IS THE PRIMARY THREAT...BUT DAMAGING WINDS AND ISOLATED TORNADOES ARE ALSO A SLIGHT POSSIBILITY. SEE WBCSWODY1 (ACUS01) FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 07 THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN WAKEFIELD, VA CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.ERH.NOAA.GOV/AKQ.
NCZ012>017-030>032-102-VAZ087>098-262100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 1155 AM EDT SAT APR 26 2003 ...SEVERE THUNDERSTORM WATCH UNTIL 5 PM FOR SOUTHEAST VIRGINIA AND NORTHEAST NORTH CAROLINA... AN AREA OF SHOWERS AND THUNDERSTORMS IN ADVANCE OF A COLD FRONT WILL MOVE ACROSS SOUTHEAST VIRGINIA AND NORTHEAST NORTH CAROLINA THIS AFTERNOON. THE PRIMARY THREAT WITH ANY SEVERE THUNDERSTORMS THAT DO DEVELOP WILL BE LARGE HAIL. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF THUNDERSTORMS WHICH CONTAIN DAMAGING WINDS IN EXCESS OF 55 MPH AND HAIL 3/4 INCH OR GREATER IN DIAMETER IN AND CLOSE TO THE WATCH AREA. FREQUENT LIGHTNING AND VERY HEAVY RAIN MAY ALSO ACCOMPANY ANY THUNDERSTORMS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT HTTP://WEATHER.NOAA.GOV/AKQ GINGRICH
NCZ030-261945- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 249 PM EDT SAT APR 26 2003 AT 248 PM...NATIONAL WEATHER SERVICE RADAR DETECTED A CLUSTER OF STRONG THUNDERSTORMS ACROSS NORTH CENTRAL NORTH CAROLINA...FROM SOUTHEASTERN HALIFAX TO NORTHEAST PITT COUNTIES...MOVING NORTHEAST 25 MPH. THE STORMS WILL BE MOVING ACROSS WESTERN AND CENTRAL SECTIONS OF BERTIE COUNTY THROUGH 335 PM. PERSONS FROM ROXOBEL TO LEWISTON WOODVILLE TO QUITSNA ON EAST TO NEAR ASKEWVILLE AND WINDSOR SHOULD BE ALERT TO THE STORMS REACHING YOUR AREA. WIND GUSTS TO 35 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS...ALONG WITH DANGEROUS LIGHTNING AND RAINFALL OF 1/2 TO 3/4 INCH. MOST LIGHTNING FATALITIES AND INJURIES OCCUR IN OPEN FIELDS OR UNDER TREES. IF OUTDOORS...SEEK SHELTER IN A STURDY BUILDING OR CAR. DO NOT TAKE SHELTER IN SMALL SHEDS...UNDER ISOLATED TREES...OR IN CONVERTIBLE AUTOMOBILES. 25
NCZ013>016-030>032-VAZ093-095>097-262045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 320 PM EDT SAT APR 26 2003 AT 320 PM...NATIONAL WEATHER SERVICE RADAR DETECTED A BROKEN AREA OF THUNDERSTORMS FROM INTERIOR SOUTHEAST VIRGINIA...OVER ISLE OF WIGHT COUNTY AND SOUTHWESTERN SUFFOLK...SOUTH THROUGH INTERIOR NORTHEAST NORTH CAROLINA...FROM WESTERN GATES TO CENTRAL BERTIE COUNTIES. THE STORMS WERE MOVING NORTHEAST 30 MPH. PERSONS TO THE EAST OF THE AREA OF STORMS...FROM CENTRAL AND EASTERN SUFFOLK...PORTSMOUTH AND CHESAPEAKE IN SOUTHEAST VIRGINIA...TO PORTIONS CAMDEN...PASQUOTANK...PERQUIMANS AND CHOWAN COUNTIES IN NORTHEAST NORTH CAROLINA SHOULD REMAIN ALERT TO THE POTENTIAL FOR WIND GUSTS TO 40 TO 45 MPH...HAIL 1/2 INCH IN DIAMETER...DANGEROUS LIGHTNING AND RAINFALL OF 1/2 TO 1 INCH WITH THE PASSAGE OF THE STRONGER STORMS. MOST LIGHTNING FATALITIES AND INJURIES OCCUR IN OPEN FIELDS OR UNDER TREES. IF OUTDOORS...SEEK SHELTER IN A STURDY BUILDING OR CAR. DO NOT TAKE SHELTER IN SMALL SHEDS...UNDER ISOLATED TREES...OR IN CONVERTIBLE AUTOMOBILES. 25
NCZ017-102-VAZ098-262115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 430 PM EDT SAT APR 26 2003 AT 430 PM...NATIONAL WEATHER SERVICE RADAR DETECTED A BROKEN AREA OF THUNDERSTORMS FROM SOUTHEAST VIRGINIA...OVER PORTSMOUTH AND CHESAPEAKE...SOUTH THROUGH INTERIOR NORTHEAST NORTH CAROLINA...FROM WESTERN CAMDEN TO CHOWAN COUNTIES. THE STORMS WERE MOVING NORTHEAST 30 MPH. PERSONS TO THE EAST OF THE AREA OF STORMS...FROM NORFOLK AND VIRGINIA BEACH IN SOUTHEAST VIRGINIA...TO CURRITUCK COUNTY AND THE NORTHERN OUTER BANKS IN NORTHEAST NORTH CAROLINA SHOULD REMAIN ALERT TO THE POTENTIAL FOR WIND GUSTS TO 35 TO 40 MPH...HAIL 1/4 TO 1/2 INCH IN DIAMETER...DANGEROUS LIGHTNING AND RAINFALL OF 1/2 TO 1 INCH WITH THE PASSAGE OF THE STRONGER STORMS THROUGH 515 PM. MOST LIGHTNING FATALITIES AND INJURIES OCCUR IN OPEN FIELDS OR UNDER TREES. IF OUTDOORS...SEEK SHELTER IN A STURDY BUILDING OR CAR. DO NOT TAKE SHELTER IN SMALL SHEDS...UNDER ISOLATED TREES...OR IN CONVERTIBLE AUTOMOBILES. 25
The Norfolk radar (KAKQ), 102 km away, was scanning. The volume nearest the first event began at 20:42 UTC.
1 thunderstorm wind. Local standard time, as filed.
Wind gust of 54 knots (62 mph) measured at ECG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2003Every state in 2003This day in weather historyWarnings in North Carolina, April 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5353224.